Tornadoes · United States · Florida · 2019
EF0 tornado, Kirkwood, Florida, December 14, 2019
This EF0 tornado ran 0.2 miles across Alachua County on December 14, 2019, touching down at 3:53 AM EST and reaching 45 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- December 14, 2019
- Touchdown
- 3:53 AM EST (08:53 UTC)
- Lifted
- 3:55 AM EST (08:55 UTC)
- On the ground
- 2 minutes
- Path length
- 0.2 miles (0.3 km)
- Path width
- 45 yards (41 m)
- Deaths
- 0
- Injuries
- 0
- County
- Alachua County
- Touchdown point
- 29.533, -82.307
- Lift-off point
- 29.535, -82.305
- Record number
- 1912140253-01
The damage survey
5 damage points were recorded along this path by NWS JAX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 75 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
On Friday, 13 December 2019, a warm front lifted and lingered across northeast Florida with surface dew points rising into the mid to upper 60s generally along and south of a line from St. Augustine to Gainesville. A strong upper level trough deepened across the central Gulf Coast region with a resultant surface low positioned over the northeast Gulf of Mexico coast just south of Panama City that evening around 10 pm EST. As the upper level trough axis started to lift and becoming positively tilted overnight into 14 December, the surface low edge farther east northeast and tracked over southeast Georgia then offshore of the local Atlantic coast through 4 am EST. The corridor of unstable low-level air remained across our southern Florida zones with surface-based CAPE values rising into the 1000-1300 J/kg range per LAPS analysis while aloft strong directional (0-6 km) bulk shear near the mid/upper level trough axis increased to 50-70 kts. The phased low-level instability, plentiful deep layer moisture and strong dynamical lift under the upper low and just south of the surface low spawned a couple of persistent supercells with long-lived mesocyclones.
Significant damage occurred to University of Florida recreational property at Lake Wauburg along the north shore. There were widespread downed trees, damaged watercrafts, broken docks and fences and the boat shelter was severely damaged.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
10 minutes of warning. NWS JAX issued a tornado warning for this county at 08:43 UTC, 10 minutes before the tornado touched down, in force until 09:15 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 08:43 UTC | 09:15 UTC | Tornado Warning | JAX |
| 09:08 UTC | 09:22 UTC | Tornado Warning | JAX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the tornado touched down at Dec 14, 3:53 AM EST, 0 minutes earlier.
Area forecast discussion, Dec 14, 3:53 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
353 AM EST Sat Dec 14 2019
...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF NORTH-
CENTRAL AND NORTHEASTERN FLORIDA THIS EARLY MORNING...
.NEAR TERM [Through Tonight]...
A shortwave trough moves through the region overnight as a line of
showers and storms ahead of a cold front spread through the area.
A warm, moist air mass currently moving inland from the Gulf is
bringing more organized convective activity across our Florida
zones. The greatest potential for strong to severe thunderstorms
will be limited to our southern Florida counties where the bulk of
the instabilty is located (1000-1500 J/KG MLCAPE). This combined
with 0-6 KM shear increasing to 40-50 knots could lead to damaging
winds and an isolated tornado. Storms ends after sunrise with the
cold front exiting the region Saturday morning. Scattered storms
may linger over the marine zones as the cold front pushes
offshore. Drier air filters in as high pressure begins to build in
behind the front. Temperatures will be around climo with highs
ranging from the low 60s to low 70s.
.SHORT TERM [Sunday Through Monday]...
Sunday morning will be situated over the region Sunday morning, and
will push over the local adjacent waters by Sunday afternoon with
winds becoming south then southeasterly. Morning lows will be in
the 40s during the morning climbing to the mid to upper 60s SE GA
and coastal areas, with lower 70s south of I-10 with dry conditions.
On Monday morning, the next system will take shape as the upper
trough swings into the Plains and a surface low develops in the
ArkLaTex region. This surface low slides northward into the Ohio
River Valley by afternoon as attendant surface front extends from
the Ohio River Valley into the northern Gulf of Mexico. Showers
will start to increase across north Georgia Monday evening as
cold front moves into central GA very late Monday night. Temperatures
Monday will warm 8-11 degrees from Sunday's highs in advance of the
cold front where southerly winds will prevail with surface dewpoints
increasing during the day. Lows Monday night moderate as well with
lows in upper 50s to near lower 60s near the coast as winds veer to
the south-southwest at 5 to 10 mph.
.LONG TERM [Tuesday Through Friday]...
This cold front will move into the Southeast and TN Valley on Tuesday,
reaching our area Tues evening/night. Scattered to numerous showers
are forecast Tuesday afternoon and evening. Ahead of the front,
Tuesday highs will be in 70s. Behind this cold front, much
a colder, drier air will advect into the area. Highs Wed through
Thursday behind the front will be in the mid 50s to low 60s and
overnight lows will be in the 30s with potential light freezes across
the interior sections of FL and SE GA. There will some gradual
modification of temperatures on Friday.
&&
.AVIATION...
[Through 06Z Sunday]
Fog begins to lift as a line of showers and storms ahead of a cold
front move through the region affecting the TAF sites generally in
the 08Z-12Z time range. An isolated strong to severe thunderstorm
is possible. These thunderstorms have the potential to produce
damaging wind gusts. Storms should exit all TAF sites by sunrise.
Behind the front, ceilings lift to VFR and begin to clear. Breezy
winds develop along the coast this afternoon.
&&
.MARINE...
Southwest winds tonight will become more westerly in the wake of
a cold front Saturday morning. A strong pressure gradient along
this front will continue small craft conditions over our offshore
waters through Saturday afternoon. Winds and waves subside with
calmer conditions expected Saturday night through Monday as high
pressure dominates. Another cold front approaches the area on
Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 40 66 46 76 / 0 0 0 0 0
SSI 65 45 64 52 72 / 10 0 0 0 0
JAX 69 44 68 51 77 / 20 0 0 0 0
SGJ 71 48 69 54 77 / 30 0 0 0 0
GNV 70 44 70 50 78 / 20 0 0 0 0
OCF 72 44 72 51 79 / 20 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 4 PM EST this afternoon for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
&&In the hours before
Special weather statement, Dec 14, 1:29 AM EST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
129 AM EST Sat Dec 14 2019
FLZ020-021-035-122-222-140715-
Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL-
Gilchrist FL-
129 AM EST Sat Dec 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILCHRIST...WESTERN
COLUMBIA...SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 215 AM
EST...
* At 128 AM EST, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
southwest of Dowling Park to 12 miles north of Steinhatchee.
Movement was east at 35 mph.
* Wind gusts up to 50 mph, excessive cloud-to-ground lightning,
funnel clouds, and minor flooding due to heavy rainfall is possible
with these storms.
* Locations impacted include...
Live Oak, White Springs, Ichetucknee Spring, Suwannee Springs, Fort
White, Suwannee Valley, Belmont, Luraville, Mcalpin and Wellborn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3033 8321 3054 8268 2978 8271 2977 8294
2980 8292 2982 8293 2983 8289 2989 8288
2990 8290 2989 8292 2996 8293 2996 8295
2999 8296 3001 8300 3008 8307 3011 8312
3011 8316 3009 8319 3012 8323 3026 8325
TIME...MOT...LOC 0628Z 250DEG 32KT 3015 8330 2984 8333
HESSSpecial weather statement, Dec 14, 2:39 AM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
239 AM EST Sat Dec 14 2019
FLZ030-031-035-136-222-236-240-340-140845-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-
Central Marion FL-Western Marion FL-Union FL-Bradford FL-
Gilchrist FL-
239 AM EST Sat Dec 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...ALACHUA...BRADFORD...
NORTHWESTERN MARION...SOUTHERN UNION AND SOUTHWESTERN COLUMBIA
COUNTIES UNTIL 345 AM EST...
* At 239 AM EST, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
northwest of Bell to 9 miles southwest of Fowlers Bluff. Movement
was east at 40 mph.
* Wind gusts up to 50 mph, funnel clouds, and minor flooding due to
heavy rainfall is possible with these storms.
* Locations impacted include...
Gainesville, Starke, Trenton, Lake Butler, Bell, Raiford,
Worthington Spring, Citra, Alachua and High Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2922 8253 2922 8240 2948 8241 2948 8255
2954 8256 2953 8265 2956 8266 2959 8286
2958 8295 2962 8297 2970 8294 2977 8295
2980 8292 2981 8293 2983 8289 2991 8287
2993 8282 3013 8206 2922 8210 2920 8253
TIME...MOT...LOC 0739Z 255DEG 35KT 2982 8296 2926 8309
HESSSpecial weather statement, Dec 14, 3:40 AM EST, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
340 AM EST Sat Dec 14 2019
FLZ031>033-037-038-133-136-140-236-240-340-140945-
Eastern Alachua FL-Western Alachua FL-Coastal St. Johns FL-
Central Marion FL-Western Marion FL-Putnam FL-Inland Flagler FL-
Bradford FL-Clay FL-Inland St. Johns FL-Eastern Marion FL-
340 AM EST Sat Dec 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FLAGLER...ALACHUA...
SOUTHEASTERN BRADFORD...SOUTHWESTERN ST. JOHNS...MARION...PUTNAM AND
SOUTHERN CLAY COUNTIES UNTIL 445 AM EST...
* At 340 AM EST, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
north of Gainesville Airport to 6 miles southwest of Rainbow Lakes
Estates. Movement was east at 50 mph.
* Wind gusts of 50 to 55 mph, funnel clouds, and minor flooding due
to heavy rainfall is possible with these storms.
* Locations impacted include...
Gainesville, Ocala, Palatka, Green Cove Springs, Rainbow Lakes
Estates, Crescent City, Interlachen, Keystone Heights, Pomona Park
and Hastings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2905 8247 2904 8253 2921 8254 2922 8240
2948 8241 2948 8252 2985 8237 3002 8144
2926 8124 2926 8141 2940 8142 2938 8145
2933 8168 2928 8164 2905 8164 2905 8166
2896 8166 2896 8231
TIME...MOT...LOC 0840Z 256DEG 42KT 2979 8229 2910 8255
HESSThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Jacksonville, FL (KJAX), 00:00Z
8.9 hours before the tornado, 122 km from the path. December 14, 2019.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -3 J/kg
- Surface CAPE
- 184 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.0
- 0-3 km lapse rate
- 5.9 K/km
Jacksonville, FL (KJAX), 12:00Z
3.1 hours after it, 122 km from the path. December 14, 2019.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -75108 J/kg
- Surface CAPE
- 481 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -207 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
- 0-3 km lapse rate
- 5.1 K/km
The surface observations
Gainesville Regional (GNV), 18 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 06:53 UTC | 68 | 68 | 200° 7 kt | 1006.4 | ||
| 06:55 UTC | 190° 5 kt | 1006.8 | ||||
| 07:00 UTC | 210° 8 kt | 1006.8 | ||||
| 07:05 UTC | 210° 5 kt | 1006.8 | ||||
| 07:08 UTC | 69 | 68 | 200° 8 kt | 1007.1 | ||
| 07:10 UTC | 210° 8 kt | 1007.1 | ||||
| 07:15 UTC | 200° 7 kt | 1007.1 | ||||
| 07:20 UTC | 190° 8 kt | 1006.8 | ||||
| 07:25 UTC | 190° 5 kt | 1006.4 | ||||
| 07:30 UTC | 190° 5 kt | 1006.4 | ||||
| 07:35 UTC | 170° 7 kt | 1006.1 | ||||
| 07:40 UTC | 190° 7 kt | 1006.4 | ||||
| 07:45 UTC | 180° 7 kt | 1006.4 | ||||
| 07:50 UTC | 190° 8 kt | 1006.4 | ||||
| 07:53 UTC | 69 | 68 | 200° 7 kt | 1006.4 | ||
| 07:55 UTC | 200° 7 kt | |||||
| 08:00 UTC | 190° 5 kt | 1006.1 | -RA | |||
| 08:04 UTC | 69 | 68 | 6 kt | 1005.8 | VCTS -RA | |
| 08:05 UTC | 170° 5 kt | 1005.8 | -RA | |||
| 08:10 UTC | 190° 5 kt | 1006.1 | -RA | |||
| 08:15 UTC | 180° 5 kt | 1005.8 | -RA | |||
| 08:20 UTC | 180° 7 kt | 1005.8 | RA BR | |||
| 08:25 UTC | 180° 5 kt | 1005.8 | RA BR | |||
| 08:30 UTC | 160° 5 kt | 1005.4 | RA BR | |||
| 08:32 UTC | 69 | 68 | 160° 4 kt | 1005.4 | TSRA BR | |
| 08:35 UTC | 0° 0 kt | 1005.1 | RA BR | |||
| 08:40 UTC | 360° 2 kt | 1005.1 | +RA BR | |||
| 08:42 UTC | 69 | 68 | 310° 5 kt | 1005.4 | +TSRA BR | |
| 08:45 UTC | 13 kt | 1006.1 | +RA BR | |||
| 08:50 UTC | 230° 18 kt | 1006.8 | +RA FG | |||
| 08:51 UTC | 68 | 66.2 | 220° 17 kt | 26 | 1006.4 | +TSRA FG |
| 08:53 UTC | 67 | 66 | 260° 13 kt | 26 | 1006.4 | +TSRA FG |
| 08:55 UTC | 240° 5 kt | 1005.4 | +RA FG | |||
| 08:58 UTC | 67 | 67 | 250° 7 kt | 26 | 1005.4 | +TSRA FG |
| 09:00 UTC | 260° 8 kt | 1005.4 | RA FG | |||
| 09:04 UTC | 68 | 67 | 280° 8 kt | 1005.1 | -TSRA BR | |
| 09:05 UTC | 10 kt | 1005.4 | -RA BR | |||
| 09:08 UTC | 68 | 66 | 270° 12 kt | 1005.8 | -TSRA | |
| 09:10 UTC | 260° 11 kt | 1006.1 | -RA | |||
| 09:15 UTC | 240° 11 kt | -RA | ||||
| 09:20 UTC | 240° 11 kt | -RA | ||||
| 09:21 UTC | 68 | 66 | 250° 12 kt | 1006.8 | VCTS -RA | |
| 09:25 UTC | 270° 15 kt | 1006.8 | -RA | |||
| 09:30 UTC | 250° 13 kt | 1006.8 | ||||
| 09:35 UTC | 260° 13 kt | 1006.4 | ||||
| 09:40 UTC | 270° 13 kt | 1006.4 | -RA | |||
| 09:43 UTC | 66 | 64 | 270° 14 kt | 1006.4 | -RA | |
| 09:45 UTC | 280° 15 kt | 1006.4 | RA | |||
| 09:50 UTC | 280° 13 kt | 1006.4 | -RA BR | |||
| 09:53 UTC | 65 | 63 | 290° 12 kt | 19 | 1006.4 | -RA |
| 09:55 UTC | 290° 10 kt | 1006.4 | -RA | |||
| 10:00 UTC | 280° 13 kt | 1006.4 | -RA | |||
| 10:05 UTC | 280° 11 kt | 17 | 1006.8 | -RA | ||
| 10:10 UTC | 13 kt | 1006.8 | ||||
| 10:15 UTC | 65 | 63 | 300° 11 kt | 20 | 1007.1 | -RA |
| 10:20 UTC | 15 kt | 1007.1 | -RA BR | |||
| 10:25 UTC | 310° 10 kt | 1007.1 | -RA | |||
| 10:30 UTC | 63 | 60 | 310° 8 kt | 1007.1 | ||
| 10:35 UTC | 330° 9 kt | 1007.1 | ||||
| 10:40 UTC | 320° 4 kt | 1007.5 | ||||
| 10:45 UTC | 0° 0 kt | 1007.5 | ||||
| 10:50 UTC | 0° 0 kt | 1007.5 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Jacksonville radar (KJAX), 121 km away, was scanning. The volume nearest the touchdown began at 08:51 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 08:46 UTC | TSTM WND DMG | Micanopy | Alachua, FL | POSSIBLE TORNADO DAMAGE. STATE WATCH OFFICE RELAYED LOCAL ALACHUA COUNTY 911 DAMAGE REPORTS OF WIDESPREAD TREE AND POWER LINE DAMAGE NEAR MICANOPY INCLUDING ALONG 11300 SE CR 234 AND 211 WACAHOOTA ROAD. |
| 08:48 UTC | TORNADO | 2 Nw Micanopy | Alachua, FL | DAMAGE CONSISTENT WITH EF-0 TORNADO DAMAGE. EMA SHARED PICTURES OF MANY DOWNED TREES ALONG THE NORTH SHORE OF LAKE WAUBERG, DAMAGE TO WATERCRAFT, BROKEN DOCKS AND FENCES, AND STRUCTURE TO BOAT SHELTER SEVERELY COMPRIMISE |
| 08:50 UTC | TSTM WND DMG | 2 Nw Micanopy | Alachua, FL | TWO TREES DOWN ON ROADWAY AT THE INTERSECTION OF S US 441 AND SE 134TH AVE. |
| 08:55 UTC | TSTM WND DMG | 1 Ssw Rochelle | Alachua, FL | POTENTIAL TORNADO DAMAGE. STATE WATCH OFFICE RELAYED STORM REPORT OF TREE AND POWER LINE DAMAGE ALONG COUNTY ROAD 234 BETWEEN MICANOPY AND ROCHELLE. IN ROCHELLE, 7000 SE CR 234 REPORTED WIND DAMAGE. |
| 09:10 UTC | TSTM WND DMG | W Interlachen | Putnam, FL | POTENTIAL TORNADO DAMAGE IN WEST INTERLACHEN. WIDESPREAD REPORTS OF TREES DOWN, POWER LINES DOWN AND EXTERIOR BUILDING STRUCTURE DAMAGE. TIME OF DAMAGE WAS BASED ON RADAR IMAGERY. |
| 09:25 UTC | TSTM WND GST 0 | 2 Nne Interlachen | Putnam, FL | POSSIBLE TORNADO DAMAGE JUST NNE OF INTERLACHEN ALONG MALTAS AVENUE IN THE INTERLACHEN LAKE ESTATES AREA. REPORTS OF STRUCTURAL AND TREE DAMAGE. WITNESSES REPORTED LOAD ROADING TRAIN SOUND. TIME OF DAMAGE WAS BASED ON RA |
| 09:35 UTC | TSTM WND DMG | 3 Nne Interlachen | Putnam, FL | POSSIBLE TORNADO DAMAGE. WIND DAMAGE ALONG MARION AVENUE NNE OF INTERLACHEN NEAR THE FOLWER AREA INCLUDING TREES DOWN AND SOME STRUCTURE DAMAGE NOTED TO FENCES. TIME OF DAMAGE WAS BASED ON RADRA. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2019 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are
The other tornadoes of December 14, 2019
2 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| December 14 | 5:05 AM EST | EF0 | Saint Johns, FL | 0.3 | 325 | |||
| December 14 | 5:14 AM EST | EF1 | Flagler, FL | 19.4 | 880 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.